MAUDE Adverse Event Report: CONMED LARGO INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

CONMED LARGO INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number KBR191
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, kbr191, infinitytm anteromedial guide r 9/10mm was being used on (b)(6) 2022 during an anterior cruciate ligament reconstruction procedure and ¿instrument broke during surgery¿.There was no injury to the patient or user reported.There was also no report of medical intervention or hospitalization for this event.The procedure was completed with an alternate infinity guide.Further assessment found there was no delay to the procedure and the device broke with no contact to the patient.The patient status was reported as having ¿no issues.¿ this report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported event of ¿instrument broke during surgery¿ is confirmed.The device will not be returned for evaluation; however, the provided photographic evidence exhibits the reported event.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 14 reports, regarding 14 devices, for this device family and failure mode.During this same time frame 1,827 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: inspect instruments following use to ensure device integrity is intact.There should be no loose, broken, or missing parts.Do not use excessive force on instruments to avoid damage or breakage during use.Do not use instruments to pry, as bending or breakage may occur.Do not use improperly or with excessive force, as accuracy may be compromised.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the device, kbr191, infinitytm anteromedial guide r 9/10mm was being used on 22feb22 during an anterior cruciate ligament reconstruction procedure and ¿instrument broke during surgery¿.There was no injury to the patient or user reported.There was also no report of medical intervention or hospitalization for this event.The procedure was completed with an alternate infinity guide.Further assessment found there was no delay to the procedure and the device broke with no contact to the patient.The patient status was reported as having ¿no issues¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
INFINITYTM ANTEROMEDIAL GUIDE R 9/10MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key13861054
Report Number1017294-2022-00038
Device Sequence Number14619259
Product Code LXH
UDI-Device Identifier30845854902329
UDI-Public(01)30845854902329(11)200609(10)1100692
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKBR191
Device Catalogue NumberKBR191
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic